Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fixed points and iteration of a nonexpansive mapping in a Banach space

Author: Shiro Ishikawa
Journal: Proc. Amer. Math. Soc. 59 (1976), 65-71
MSC: Primary 47H10
MathSciNet review: 0412909
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following result is shown. If $ T$ is a nonexpansive mapping from a closed convex subset $ D$ of a Banach space into a compact subset of $ D$ and $ {x_1}$ is any point in $ D$, then the sequence $ \{ {x_n}\} $ defined by $ {x_{n + 1}} = {2^{ - 1}}({x_n} + T{x_n})$ converges to a fixed point of $ T$. As a matter of fact, a theorem which includes this result is proved. Furthermore, a similar result is obtained under certain restrictions which do not imply the assumption on the compactness of $ T$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10

Additional Information

Keywords: Iteration method, nonexpansive mapping
Article copyright: © Copyright 1976 American Mathematical Society